# SDR ASAA2017050520658

- Difficulty date: May 5, 2017
- Submitted: May 8, 2017
- Operation: Air carrier
- Aircraft: N586AS
- Make and model: Boeing 737890
- Aircraft serial: 35189
- Aircraft time: 36,683 hours, 11,172 cycles
- System (JASC): 2210 · Autopilot System
- Part: Control Panel
- Part number: 8221567102
- Part serial: 16N1D9
- Condition: Failed
- Location: Flight Deck
- Part time: 34,591 hours, 11,447 cycles
- Stage of operation: DE
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING DESCENT,  WHEN ENGAGING LEVEL CHANGE MCP SPEED WOULD CHANGE TO RANDOM UNWANTED, UNSPECIFIED SPEEDS REGARDLESS OF DESIRED DESCENT SPEED. ADDITIONALLY, A/C DID NOT HONOR THAT SPEED. AUTOPILOT IGNORED THESE RANDOM SPEEDS AND WOULD NOT CHANGE A/C ATTITUDE TO ATTAIN THE SPEED IN THE MCP IAS WINDOW. GROUNDED - YES. ACCOMPLISHED B737-800 FIM TASK 22-11-00-810-801 - DIGITAL FLIGHT CONTROL SYSTEM (DFCS) BITE PROCEDURE. NO CURRENT FAULTS FOUND. THERE WERE SEVERAL FAULTS MESSAGES 22-11822. NO LEVEL CHANGE FAULTS NOTED. ACCOMPLISHED BOTH FMCS LRU REPLACEMENT TESTS, REF B737-800 FIM 22-11 TASK 802. NO FAULTS FOUND. PRECAUTIONARILY REPLACED MCP PANEL. REMOVED AND INSTALLED NEW MCP PANEL, REF B737-800 AMM TASK 22-11-34-400-801. PERFORMED MODE CONTROL PANEL INSTALLATION TEST, REF B737-800 AMM TASK 22-11-34-740-801. SYSTEM CHECKS NORMAL PER LWMP SYSTEM COMPONENT TABLE. PERFORMED DFCS LRU INTERFACE TEST FOR MCP, REF B737-800 AMM 22-11-00/201. GROUP 32, LAND VERIFY, REF B737-800 AMM 22-11-00/201. GROUP 49 AND HGS SENSOR TESTS FOR FCC/AT, REF SMM 34-36-00. ALL TESTS PASSED. AIRCRAFT IS UPGRADED TO CAT IIIA AUTOLAND AND HGS QUALIFIED. STATUS SCREW MOVED TO REFLECTS SAME.
